MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas, alleging a power (damage) issue.The reporter alleged the pump had an intermittent power issue because the battery cap is not able to be secured properly to the pump and the battery compartment is cracked.The reporter denied that there was damage to the battery cap.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the alleged malfunction can result in a delay in treatment or long term cessation in delivery if the damage impacts the power circuit or cartridge compartment.
 
Additional Manufacturer Narrative
Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.Device evaluation: the device has been returned and evaluated by product analysis on 29-mar-2019 with the following findings: review of the black box data revealed intermittent power loss on the date of the complaint, (b)(6)2019, with a replace battery (128) alarm recorded.On examination, the battery compartment was confirmed to be cracked as alleged in the complaint.The battery cap that was returned with the pump for investigation had stripped threads and was not able to securely properly to the pump to maintain electrical connection for operation.The threads in the battery compartment were also noted to be stripped.Moisture corrosion was found inside the battery compartment.Intermittent power loss was duplicated during investigation.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8277976
Report Number2531779-2019-00711
Device Sequence Number1555042
Product Code OYC
UDI-Device Identifier10840406100204
UDI-Public10840406100204
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Was the Report Sent to FDA? Yes
Device Age26 MO
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight145